Alert archive / Idaho / Flash Flood Warnings in 2009
Flash Flood Warning 26, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Jun 26, 2009, 12:19 PM MDT for Bannock County, Idaho. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2009, 12:19 PM MDT (18:19 UTC)
- Expired
- Jun 26, 2009, 1:45 PM MDT
- In force
- 86 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Bannock County, ID
The radar
The Pocatello radar (KSFX), 61 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 6.3 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 11:14 AM MDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 26, 11:14 AM MDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 1114 AM MDT FRI JUN 26 2009 .UPDATE...MINOR ADJUSTMENTS WERE MADE FOR CONVECTION DEVELOPING VICINITY OF A QUASI STATIONARY FRONTAL BOUNDARY NEAR CHALLIS. THE UPPER TROUGH AXIS WILL ADVANCE TO NEAR DICKEY IN THE NEXT 3 HOURS. RS && .PREV DISCUSSION... /ISSUED 1012 AM MDT FRI JUN 26 2009/ UPDATE...SATELLITE IMAGERY SHOWS THE PUSH OF MONSOON MOISTURE ADVANCING EAST INTO WYOMING AND WITH IT THE MAIN THREAT OF RAIN FALL. THE UPPER LEVEL TROUGH AXIS TO THE WEST WILL CROSS THE EASTERN HIGHLANDS AROUND 6 OR 7 PM THIS EVENING. SATELLITE DERIVED PRECIPITABLE WATER TAPPERS FROM NEAR ONE INCH TO ABOUT A HALF INCH TOWARDS TWIN FALLS SO CONVECTION THIS AFTERNOON WILL BRING LESS OF A THREAT OF RAIN. SMALL HAIL AND GUSTS TO AROUND 45 MPH REMAIN POSSIBLE WITH THUNDERSTORMS. THE HEAVIEST RAIN FALL THIS MORNING WAS NEAR IRWIN WHERE A REMOTE SENSOR REPORTED A HALF INCH. SO FAR WE HAVE NO REPORTS OF RUN OFF OR FLOODING PROBLEMS AND THERE DOES NOT APPEAR TO BE LOCAL RISES IN RIVER LEVELS. RS PREV DISCUSSION... /ISSUED 316 AM MDT FRI JUN 26 2009/ DISCUSSION...UPPER LOW IN SOUTHWESTERN CANADA EXPECTED TO PUSH A COLD FRONT THROUGH THE AREA THIS MORNING. MEANWHILE LOW IN SOUTHERN CALIFORNIA/NEVADA IS PUMPING A SWATH OF MOISTURE OVER UTAH AND SOUTHEASTERN IDAHO. THIS ACTIVITY IS EXPECTED TO LIFT NORTHWARD AND FOCUS PRIMARILY ON THE SOUTHERN AND EASTERN HIGHLANDS AND SNAKE PLAIN. PRECIPITABLE WATER AMOUNTS CONTINUE TO RUN HIGH...PEAKING AT AROUND 1 INCH LATE THIS MORNING AND AFTERNOON. EXPECT LOCALLY HEAVY DOWNPOURS AND GUSTY WINDS WITH THUNDERSTORMS TODAY. TROUGH AXIS KICKS THROUGH THE AREA THIS EVENING AND WILL RAPIDLY DRY OUT THE REGION FROM WEST TO EAST TONIGHT. RIDGE BUILDS IN BEHIND THIS SYSTEM AND SHUTS OFF PRECIPITATION INTO EARLY NEXT WEEK. MODELS INDICATE THAT THE DRY WESTERLY FLOW TURNS A BIT MORE SOUTHWESTERLY ON TUESDAY. AS A RESULT...MONSOONAL MOISTURE WRAPPING AROUND THE UPPER HIGH NUDGES INTO EASTERN IDAHO. ISOLATED TO SCATTERED MOUNTAINS SHOWERS AND THUNDERSTORMS RETURN TO THE FORECAST TUESDAY THROUGH THURSDAY. TEMPERATURES CLIMB BACK TO SLIGHTLY ABOVE AVERAGE SUNDAY AND BEYOND. AVIATION...MONSOON MOISTURE WILL CONTINUE TO FUEL THUNDERSTORMS... BUT MAINLY IN THE SOUTHEAST HALF OF THE FCST AREA. ISOLD TSTMS WILL REMAIN POSSIBLE OVER THE REST OF THE FCST AREA. THE TSTMS WILL TAPER OFF THIS EVENING. VFR CONDITIONS ARE EXPECTED TO PREVAIL TODAY AND TONIGHT. HEDGES FIRE WEATHER...SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EVENING OVER THE SOUTHEAST HALF OF THE DISTRICT...WITH ISOLATED THUNDERSTORMS ELSEWHERE. BY SATURDAY MORNING...THE MONSOON MOISTURE WILL MOVE OFF TO THE EAST. DRY CONDITIONS...WITH GRADUAL DECREASING HUMIDITY WILL PREVAIL INTO NEXT WEEK AS THE OVERALL PATTERN CHANGES TO RIDGING. HEDGES HYDROLOGY...THE SNAKE RIVER AT SHELLEY CONTINUES JUST BELOW FLOOD STAGE AND A FLOOD ADVISORY REMAINS IN EFFECT. SNAKE RIVER IS JUST BELOW MODERATE STAGE AT BLACKFOOT AND IS FORECAST TO CONTINUE TO REMAIN ABOVE ACTION STAGE FOR THE NEXT SEVERAL DAYS. ADDITIONAL RAIN SHOWERS TODAY WILL CONTINUE TO POSE A THREAT TO ALREADY HIGH WATER LEVELS. && .PIH WATCHES/WARNINGS/ADVISORIES... FLOOD WARNING FOR THE SNAKE RIVER AT BLACKFOOT CONTINUES. &&
Hazardous weather outlook, Jun 26, 4:41 AM MDT, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 441 AM MDT FRI JUN 26 2009 IDZ017>025-031-032-271045- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 441 AM MDT FRI JUN 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EPXECTED TO CONTINUE ACROSS THE AREA THROUGH THIS EVENING. LOCALLY HEAVY RAINFALL...PEAS SIZED HAIL AND WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THUNDERSTORMS. AREA WATERWAYS CONTINUE TO RUN HIGH DUE TO RECENT HEAVY RAINFALL. ADDITIONAL RAINFALL TTODAY COULD AGGRAVATE THE SITUATION. THE SNAKE RIVER NEAR BLACKFOOT IS EXPECTED TO CONTINUE TO FLOW NEAR MODERATE FLOOD STAGE TODAY. CONTINUE TO MONITOR THE LATEST RIVER FORECASTS FOR UPDATES ON THIS SITUATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HIGH PRESSURE IS EXPECTED TO BRING DRIER WEATHER TO THE REGION SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Special weather statement, Jun 26, 12:01 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
1201 PM MDT FRI JUN 26 2009
IDZ023-261845-
CARIBOU ID-BANNOCK ID-
1201 PM MDT FRI JUN 26 2009
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN BANNOCK COUNTY IN SOUTHEAST IDAHO
WEST CENTRAL CARIBOU COUNTY IN SOUTHEAST IDAHO
UNTIL 1245 PM MDT
AT 1159 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR POCATELLO THIS STORM WAS NEARLY STATIONARY.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND SMALL HAIL.
LOCATIONS IMPACTED INCLUDE...
RURAL NORTHERN BANNOCK COUNTY...
LAT...LON 4271 11245 4274 11244 4287 11236 4288 11234
4273 11185 4253 11199
TIME...MOT...LOC 1800Z 180DEG 0KT 4285 11247
RSThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 6:20 PM MDT | Special Weather Statement | PIH | Bannock | 55 min |
| Jun 26, 12:01 PM MDT | Special Weather Statement | PIH | Bannock | 44 min |
| Jun 26, 1:32 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Caribou | 28 min |
| Jun 26, 1:49 PM MDT | Special Weather Statement | PIH | Oneida | 41 min |
| Jun 26, 1:50 PM MDT | Flash Flood Warning | PIH | Bannock | 55 min |
| Jun 26, 2:24 PM MDT | Special Weather Statement | PIH | Butte, Clark, Jefferson | 51 min |
| Jun 26, 2:44 PM MDT | Flash Flood Warning | PIH | Bannock | 61 min |
| Jun 26, 3:06 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville, Jefferson | 39 min |
| Jun 26, 3:16 PM MDT | Special Weather Statement | PIH | Franklin | 59 min |
| Jun 26, 3:45 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville, Jefferson | 45 min |
| Jun 26, 3:46 PM MDT | Flash Flood Warning | PIH | Bannock | 119 min |
| Jun 26, 4:19 PM MDT | Special Weather Statement | PIH | Bear Lake, Caribou, Franklin | 56 min |
| Jun 26, 4:22 PM MDT | Severe Thunderstorm Warning | PIH | Butte | 19 min |
| Jun 26, 4:28 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville | 47 min |
| Jun 26, 4:46 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bear Lake, Caribou | 24 min |
| Jun 26, 5:09 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville | 33 min |
Nearby
Flash Flood Warnings in Idaho, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.